# SDR 20001013SH024

- Difficulty date: September 8, 2000
- Submitted: October 13, 2000
- Operation: General aviation
- Aircraft: N20299
- Make and model: Cessna 172M
- Aircraft serial: 17261172
- System (JASC): 5540 · Rudder Structure
- Part: Bushing
- Part number: 0532104
- Condition: Worn
- Location: Rudder
- Part time: 4,943 hours
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION, FOUND THE RUDDER HINGE BUSHINGS SEVERELY WORN.  VISUAL INSPECTION OF THE BUSHINGS DID NOT REVEAL ANY NOTICEABLE WEAR.  GENTLY PUSHING THE RUDDER AGAINST ITS STOPS WHILE WATCHING THE HINGE ALIGNMENT SHOWED ADDITIONAL MOVEMENT.  THE FULL EXTENT OF WEAR BECAME APPARENT AFTER REMOVAL OF THE RUDDER.  CABLE TENSION MUST BE REMOVED TO DETECT WEAR.  THE AIRCRAFT WAS RETURNED TO SERVICE WITH NEW BUSHINGS.  (X)
